MTX and more questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shermie
New Member


Date Joined Jul 2007
Total Posts : 3
   Posted 8/6/2007 8:22 PM (GMT -7)   
I want to thank all the people that repplied it really helped me. I wanted to know if anyone has taken prednisone and how long did it take them to lose the weight after they stopped taking it. if you got the moon face which I did  (terribly) did it go away or did it stay?
 
MTX has been reslly good , i can not complain i hardly have any pain or swelling but my god does it have side effects! I have never lost so much hair in my life, never been more tired i am exhausted all the time i can not believe it.  i keep thinking that i am going to get used to it and that soon some of these side effects will go away.
Can you have a glass of wine while you are on MTX?

cbrossman
Regular Member


Date Joined Apr 2005
Total Posts : 191
   Posted 8/7/2007 6:58 AM (GMT -7)   
shermie said...
I want to thank all the people that repplied it really helped me. I wanted to know if anyone has taken prednisone and how long did it take them to lose the weight after they stopped taking it. if you got the moon face which I did (terribly) did it go away or did it stay?


MTX has been reslly good , i can not complain i hardly have any pain or swelling but my god does it have side effects! I have never lost so much hair in my life, never been more tired i am exhausted all the time i can not believe it. i keep thinking that i am going to get used to it and that soon some of these side effects will go away.

Can you have a glass of wine while you are on MTX?


Prednisone even put weight on me, which is not an easy task. As soon as I stopped taking it, and I could return to my activities, the weight went away fast. Your mileage may vary :-)

I never felt I had any side affects on MTX, and don't really feel different now that I have stopped taking it. No one should tell you that you can drink while taking MTX, it is well know that both are not easy on the liver. Having said that, I drink 2-3 beers several evenings a week, I like my beer, I think of it as my anti-depresent. BUT, when I did start taking MTX and was told I should not drink, I gave up Ibuprofen, Lipitor, and anything else that was known to be hard on the liver, so I could keep my beer. I also exercise always, and get my blood tested every 6 weeks (which is typical for an MTX user).

It is great that you are having success with MTX, hopefully these little issues are something you overcome with time. If you can be healthy on MTX alone, without other drugs, you are doing well.

... Craig

babyplace
Regular Member


Date Joined May 2007
Total Posts : 499
   Posted 8/7/2007 8:06 AM (GMT -7)   

Hi there,

Chatted with you a bit on your other thread, sorry you are having all the side effects!  Never have been on predisone, resisted that so far.  So, can't help you there.  But was wondering if I could ask you a question about the mtx?  If you son't mind, how much do you take and how long have you been on it?  I've been taking it for about almost 3 months now, and haven't noticed any hair loss, etc, as of yet.  Although did ask my hairdresser to let me know if she thinks there is any changes.

I think from what others here have said, if the fatigue and other issues get too bad, your doctor can adjust the folic acid, that is supposed to help with all of that, I think. 

I also asked my doc about a glass of wine, etc. and like Craig said, she told me not a good idea, but....that once in a while for a special occasion it would be alright.  I also get my blood tests done once a month or so.
Hope this helps!!  How's the baby?
 
ps.  Does predisone affect the hair?  Just curious
Jody


elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 8/7/2007 8:58 AM (GMT -7)   

I've never taken prednisone long-term, but my mother has.  Every single time she came off it she lost her moon face pretty quickly.  I know that I was on prednisone for a week.  When I came down off it, I lost 8 pounds in one week (gained 6 the week I was on it).  At least some of your extra weight is probably water retention--this will certainly go away quickly. 

I'm curious about your mtx side effects.  You mention hair loss and fatigue?  Hair loss, at least, is associated with a disruption in your folic acid pathways.  So, if you're taking folic acid that should help with hair loss overall.  My rheumy said if I ever start getting mouth ulcers or hair loss, just increase the folic acid I'm currently taking.  I only take 1mg/day, but he told me he has patients that take up to 5 mg/day.  If you're not taking folic acid, you really need to call your rheumy and ask why not.  If you are taking it, consider increasing the dose.

 

El


Current dx: Rheumatoid Arthritis
Suspected dx: UCTD/Early Lupus
Current Meds: Enbrel, Plaquenil, Aciphex, Ultracet, Zyrtec, Allavert-D, Zantac, Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 8/7/2007 9:38 AM (GMT -7)   
Hi Shermie,

I also had the terrible fatigue that goes along with methotrexate! After all it is a chemo medication. Please talk with your doctor and let him/her know that you are still experiencing the fatigue and it is possible that the folic acid you are taking is not enough. My doctor prescribed Leucovorin, that works along with Methotrexate (Leucovorin rescue) and I take it within 24 hours of my MTX dose, once per week, and it helps combat the fatigue that I have. I take folic acid on the days that I don't take the Leucovorin :)

As for the prednisone, weight gain etc should diminish after you stop taking it.

starrnr
Veteran Member


Date Joined Dec 2005
Total Posts : 1782
   Posted 8/7/2007 8:08 PM (GMT -7)   
Definitely get some folic acid (prescription strength) or talk to your doctor about upping your current dose. I've been at 2 mg's for over 2 years and my hair loss/thinning, nausea and fatigue went away. Also, try taking your MTX before bedtime - sometimes that helps alleviate the fatigue. My rheumy said I can have up to 2 glasses of wine per week, if I wish. Anything more than that (like at the holidays), I'm not to take my medicine that week. My last "drink" was at the holidays -- one martini. Too much alcohol can make your liver enzymes climb.
"My "Trifecta" - CD, AS & RA...

Some days you're the bug, some days you're the windshield

Co-Moderator Crohn's Forum

Remicade every 6 weeks, Methotrexate weekly, Folic Acid daily

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:23 PM (GMT -7)
There are a total of 2,736,223 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151453 registered members. Please welcome our newest member, LvGuy1.
182 Guest(s), 4 Registered Member(s) are currently online.  Details
bluelyme, LvGuy1, Michael_T, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer